MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Model Number SEP8-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac and femoral veins using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the tip of the sep8 bulb broke off and lodged in the clot while using the sep8 with the cat8.Therefore, the sep8 was removed and no longer used.Next, the physician made separate attempts to remove the sep8 tip using a snare device and a balloon device.However, attempts to retrieve the sep8 tip were unsuccessful and the physician decided to leave it inside the patient.The procedure was completed using the same cat8.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the sep8 was fractured approximately 149.5 cm from its proximal end.Conclusions: evaluation of the returned sep8 confirmed that the atraumatic tip was fractured distal to the bulb.If the sep8 is repeatedly manipulated through tough clot burden the tip can become weakened.Subsequent manipulation within clot burden may cause the tip to fracture.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10440528
Report Number3005168196-2020-01267
Device Sequence Number2452738
Product Code DXE
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF96126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date08/22/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Date Report Sent to FDA01/01/2005